MAUDE Adverse Event Report: TRACOE MEDICAL GMBH TRACOE VARIO TRACHEOSTOMY TUBE

TRACOE MEDICAL GMBH TRACOE VARIO TRACHEOSTOMY TUBE
Model Number REF 450-08-P
Medical Device Problem Codes Use of Device Problem (1670); Unintended Movement (3026)
Health Effect - Clinical Code Airway Obstruction (1699)
Date of Event 12/23/2025
Type of Reportable Event Malfunction
Event or Problem Description
1) what went wrong with the device: on (b)(6) 2025 it was reported while a patient was being repositioned from a supine to a lateral position for a puncture, the tracheal cannula became twisted inside the shield despite the lock being correctly adjusted (lock symbol closed).As a result, the tracheal cannula was no longer positioned correctly in the trachea and initially leaked.The patient then had to be reintubated as an emergency measure because ventilation was impossible.A bronchoscopy showed that the cannula was lying with the opening against the mucous membrane of the trachea and was therefore misplaced.2) description of health effects: no harm was caused to the patient.Short-term undersupply of breathing air.
 
Additional Manufacturer Narrative
According to the complaint description the tracheal cannula became twisted inside the neck plate despite the lock being correctly adjusted (lock symbol closed), while a patient was being repositioned.It was stated that the neck flange was fixated with a neck strap & stitches.As no sample is available for investigation a theoretical investigation was conducted.As the lot is unknown, a review of batch & production data is not possible.The received photo is not sufficient for defect verification.The sliding neck plate is secured to the cannula tube by a locking mechanism.To move the nekc plate, the orange lever must be released and then closed again after moving.To ensure that the cannula is always correctly oriented, attention should therefore be paid to the position of the scale, as described in the ifu: "for correct orientation of the tube and adjustable neck flange, it is essential, that the scale on the tube faces upwards (cranial) and the distal end of the tube is oriented caudal.The information engraved on the neck flange must be readable (tracoe logo towards patient's chin" and "the tube must not be moved or shifted once it is in position)".The ifu also states that the correct position and function of the cannula must be checked, see "ensure the correct placement of the tube by regularly checking of the tube position and reduce the risk of dislocation.

Brand Name
TRACOE VARIO TRACHEOSTOMY TUBE
Common Device Name
TRACOE VARIO TRACHEOSTOMY TUBE
Manufacturer (Section D)
TRACOE MEDICAL GMBH
reichelsheimer str. 1/3
nieder-olm, 55268
GM  55268
Manufacturer (Section G)
TRACOE MEDICAL GMBH
reichelsheimer str. 1/3
nieder-olm, 55268
GM   55268
Manufacturer Contact
margarete halle
reichelsheimer str. 1/3
nieder-olm, 55268
GM   55268
MDR Report Key24187582
Report Number8010485-2026-63112
Device Sequence Number8065029
Product Code JOH
UDI-Device Identifier04035324017027
UDI-Public4035324017027
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K203362
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Remedial Action Replace
Type of Report Initial
Report Date (Section B) 01/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberREF 450-08-P
Device Catalogue NumberREF 450-08-P
Device Lot NumberN.A.
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/02/2026
Initial Report FDA Received Date01/27/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/27/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown